One teen is dead and another is in critical condition following an overdose in Falls Church.
Fairfax County police said officers responded to the 5700 block of Columbia Pike on Sunday around 7:20 p.m. They found “two juveniles unconscious and foaming at the mouth inside a vehicle.”
Officers administered “multiple doses” of the overdose-reversing drug Narcan, according to a news release, and performed CPR.
Both teens were taken to hospitals. One was pronounced dead and the other remains in critical condition.
According to local media reports, both teens are just 16.
The specific cause of the overdose wasn’t immediately released. But police included in the news release symptoms of an opioid overdose, which include the following:
- Face is pale or clammy.
- Breathing is infrequent or has stopped.
- Deep snoring or gurgling (death rattle).
- Unresponsive to any stimuli.
- Slow or no heart rate and/or pulse.
- Bluish purple, or ashen skin color.
- Fingernails turn blue or blue-black.
Fairfax County detectives ask that anyone with information contact them at 703-246-7800, option 5.
Featured photo courtesy Facebook/Fairfax County Police
For more stories like this, subscribe to Northern Virginia Magazine’s News newsletter.